North Carolina, 2015Flash Flooding and Damaging Winds in North Carolina, August 6, 2015
August 6, 2015 · NWS RAH · 7 events in 6 counties and zones
Numerous storms developed when a potent shortwave interacted with a moisture rich environment during peak heating. One storm produced widespread wind damage in Randolph County as numerous trees were blown down.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $36,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous storms developed when a potent shortwave interacted with a moisture rich environment during peak heating. One storm produced widespread wind damage in Randolph County as numerous trees were blown down. In addition, isolated flash flooding occurred in a couple locations.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Aug 6, 12:45 PM EST, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 6, 12:45 PM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
145 PM EDT THU AUG 6 2015
.SYNOPSIS...A FRONT WILL REMAIN STALLED OUT NEAR THE NORTH CAROLINA
VIRGINIA BORDER TODAY THROUGH FRIDAY... KEEPING A WARM AND MOIST AIR
MASS OVER THE REGION. A WAVE OF LOW PRESSURE WILL MOVE EASTWARD
ALONG THE FRONT AND THROUGH OUR AREA THROUGH FRIDAY. THE LOW AND
FRONT WILL PUSH TO OUR SOUTHEAST FRIDAY NIGHT INTO EARLY SATURDAY.
&&
.NEAR TERM /TODAY AND TONIGHT/...
AS OF 1035 AM THURSDAY...
THE ONSET OF THE UNSETTLED WEATHER HAS COMMENCED. BLENDED TPW
IMAGERY SHOWS PW VALUES NOW WELL ABOVE NORMAL... 1.8-2.0 INCHES
ACROSS THE AREA... WITH FURTHER MOISTENING POISED TO TAKE PLACE
ACCORDING TO WATER VAPOR IMAGERY TRENDS. LATEST SURFACE ANALYSIS
SHOWS THE SYNOPTIC FRONTAL ZONE STRETCHING ACROSS VA/KY AND ROUGHLY
STATIONARY SINCE LAST EVENING... WITH POTENT LOW PRESSURE ALONG THE
FRONT NEAR EVANSVILLE INDIANA. OTHER WEAKER CONVECTIVELY-INDUCE LOWS
ARE LIKELY TO TRACK EAST ALONG THE FRONT TODAY (ONE SUCH FEATURE IS
NOW MOVING OFF THE VA TIDEWATER)... AND ANOTHER WEAK DEWPOINT
BOUNDARY SITS OVER THE SOUTHEAST COASTAL PLAIN. THE STRONG SHORTWAVE
TROUGH NOW OVER IL/IN/WRN KY WILL CONTINUE TO SHIFT ESE
TODAY/TONIGHT... INDUCING HEIGHT FALLS OF 30-50 M OVER OUR AREA BY
TONIGHT... ACCOMPANIED BY INCREASING UPPER DIVERGENCE ASSOCIATED
WITH THE SHARPENING UPPER JET OVER/OFF NEW ENGLAND. BETWEEN THE TWO
SURFACE LOWS... MUCH OF THE AREA IS SEEING GOOD INSOLATION THIS
MORNING... WHICH SHOULD HELP TO DRIVE UP CAPE VALUES THIS AFTERNOON.
THIS SHOULD BE A SLOWER THAN USUAL PROCESS HOWEVER GIVEN THE DEGREE
OF CINH AND LACK OF ELEVATED INSTABILITY OVER THE AREA NOW. PREVIOUS
HRRR RUNS APPEARED OVERDONE WITH THIS MORNING'S PRECIP COVERAGE BUT
IT SEEMS TO HAVE CORRECTED ITSELF AND IS NOW ALIGNED CLOSER TO THE
NCAR ENSEMBLE OUTPUT AND THE HI-RES WRF-NMM AND ARW... WHICH
INDICATE SHOWER/STORM COVERAGE FILLING IN DURING THE MID AFTERNOON
HOURS ACROSS THE SOUTH/FAR SE AND WRN CWA BEFORE RAMPING UP IN
COVERAGE AREAWIDE AFTER 4 PM. THE FORECAST IS ALIGNED WELL WITH THIS
TIMING BUT IS A TAD SLOWER THAN THE NSSL WRF/SPC SSEO/3 KM NAMRR
CONUS NEST... AND BASED ON THIS PLUS THE AMOUNT OF HEATING THIS
MORNING AND OBSERVED STEADY CINH EROSION... WILL SPEED UP ONSET OF
HIGHER POPS BY JUST AN HOUR OR TWO. EITHER WAY... EXPECT A TREND TO
NUMEROUS SHOWERS/STORMS AREAWIDE SPREADING IN FROM THE SOUTH AND
WEST BY LATE AFTERNOON. THE GFS/NAM PLACE THE GREATEST INSTABILITY
(1500-2500 J/KG OF MUCAPE) THIS AFTERNOON ACROSS THE ERN CWA...
REASONABLE CONSIDERING THAT WE'RE ALREADY SEEING A SUBSTANTIAL CLOUD
SHIELD EASING INTO THE WRN CWA. EFFECTIVE DEEP LAYER SHEAR WILL BE
MARGINAL... LIKELY TO BE NEAR 25 KTS AND NOT COLLOCATED WITH THE BEST
INSTABILITY... BUT WITH THE DYNAMIC CONTRIBUTIONS TO FORCING FOR
ASCENT... A FEW STRONG TO SEVERE CELLS REMAIN POSSIBLE WITH A
PRIMARY THREAT OF DAMAGING WIND GUSTS. BY TONIGHT WE MAY SEE THE
SYNOPTIC FRONTAL ZONE DIP SOUTHWARD INTO THE STATE DUE TO INFLUENCES
OF VARIOUS CONVECTIVE OUTFLOWS... BUT DESPITE THE WIND SHIFT THE
COOLER AIR SHOULDN'T MAKE MUCH SOUTHWARD PROGRESS. EXPECT HIGHS FROM
THE MID 80S NW TO THE LOWER 90S SOUTH CENTRAL. -GIH
PREVIOUS DISCUSSION FROM 310 AM: THE WEATHER ACROSS OUR AREA IS
EXPECTED TO TURN MORE ACTIVE AND WET DURING THIS PERIOD AS A SHORT
WAVE TROUGH CURRENTLY CROSSING THE LOWER OHIO RIVER VALLEY MOVES SE
ACROSS THE MOUNTAINS AND INTO THE CAROLINAS...AND THE LEE TROUGH
CURRENTLY OVER OUR AREA SHARPENS LATER TODAY WITH THE APPROACH OF
THE UPPER TROUGH. PRIOR TO THE ARRIVAL OF THIS TROUGH...ANOTHER
SHORT WAVE WAS NOTED ON WATER VAPOR OVER GA AND AL...AND THIS
FEATURE...AS IT MOVES EAST...WILL LIKELY SERVE AS AN INITIATOR FOR
SCATTERED SHOWER/TSTM ACTIVITY ACROSS CENTRAL NC DURING THE EARLY TO
MID AFTERNOON HOURS. MOST CAMS INDICATE SUCH ACTIVITY FIRST
DEVELOPING ACROSS OUR SOUTHERN ZONES AROUND 17Z... THEN EXPANDING
NORTHEASTWARD IN COVERAGE THROUGH 19Z OR 20Z...BEFORE EXITING TO OUR
NORTH AND EAST BY LATE AFTERNOON. THEN THAT INITIAL BATCH WILL BE
QUICKLY FOLLOWED BY ANOTHER ROUND OF SHOWERS/TSTMS THAT WILL SWEEP
ACROSS CENTRAL NC FROM LATE AFTERNOON THROUGH THE EVENING
HOURS...AHEAD OF THE MAIN SHORT WAVE TROUGH AS IT APPROACHES FROM
THE WEST. LATEST DAY1 OUTLOOK SHOWS OUR SW ZONES IN SLT RISK WITH
MARGINAL ACROSS THE REST OF OUR CWA...THE MAIN CONCERN BEING THE
POTENTIAL FOR WIND DAMAGE DUE TO WET MICROBURSTS. THE ACTIVITY IS
THEN EXPECTED TO WANE IN COVERAGE AND INTENSITY OVERNIGHT AS THE BL
COOLS.
HIGH TEMPS TODAY WILL BE DEPENDENT ON THE TIMING OF RAIN. MOST
LOCATIONS ACROSS OUR EAST/SOUTHEAST ZONES SHOULD CLIMB TO THE LOW-
MID 90S BEFORE IT RAINS...WITH COOLER READINGS NORTH AND WEST (UPPER
80S FOR HIGHS IN THE TRIAD). LOWS TONIGHT IN THE UPPER 60S NW TO
MID 70S SOUTHEAST.
&&
.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
AS OF 310 AM THURSDAY...
THE MID/UPR TROUGH AXIS WILL BE SLOW TO MOVE ACROSS THE AREA...IN
PART DUE TO A TRAILING SHORT WAVE RAPIDLY CATCHING UP TO THE TROUGH
FROM THE NORTHWEST LATE IN THE PERIOD. AT THE SFC...THE COLD FRONT
WITH SEVERAL LOW PRESSURE WAVES ALONG IT...WILL SLOWLY MOVE SOUTH
AND EAST OF OUR AREA. FORECAST SOUNDINGS SHOW A DEEPLY SATURATED OR
NEARLY-SATURATED AIRMASS WHILE THE TROUGH IS OVER OUR REGION...THUS
WE'LL SEE A FAIR AMOUNT OF CLOUDINESS THROUGHOUT THE DAY WITH A GOOD
CHANCE FOR ADDITIONAL RAIN AND PERHAPS A FEW EMBEDDED T-STORMS. WITH
THE EXTENSIVE CLOUDINESS AND DAMP CONDITIONS...IT WILL BE COOLER
THAN WE'VE SEEN FOR SOME TIME...HIGHS ONLY AROUND 80 IN THE TRIAD TO
MID 80S ACROSS OUR SE ZONES. COOLER BL AND LIMITED INSTABILITY
SHOULD PRECLUDE THE RISK FOR INTENSE T-STORMS...WITH ANY T-STORMS
BEING MORE ELEVATED IN NATURE.
THE CLOUDINESS AND RAIN IS EXPECTED TO SLOWLY MOVE EAST OF I-95
FRIDAY NIGHT AS THE TROUGH AXIS SLOWLY PUSHES EASTWARD. LOWS 65-
70...WARMEST SE.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 130 PM THURSDAY...
SATURDAY AND SUNDAY: THE LONG TERM SHOULD BEGIN WITH THE WEEKEND
LOOKING RELATIVELY DRY AND COOL AS A LONGWAVE TROUGH REMAINS PARKED
OVER THE EASTERN SEABOARD. A SURFACE LOW WILL EXIT THE COAST ON
SATURDAY AND SHOULD TAKE THE PRECIPITATION WITH IT AS IT MOVES
NORTHEASTWARD. AS THE LOW DEEPENS OFFSHORE...IT WILL BEGIN TO LIFT
OUT THE UPPER TROUGH AND MOVE IT EASTWARD. IN ITS WAKE...A
RELATIVELY DRY PERIOD SHOULD ENSUE FOR MOST OF THE WEEKEND. THERE
ARE SOME SMALL PERTURBATIONS IN THE FLOW UPSTREAM THAT COULD CAUSE A
FEW AFTERNOON SHOWERS OR STORMS...PARTICULARLY ON SUNDAY AFTERNOON
BUT OTHERWISE EXPECT A MOSTLY DRY WEEKEND WITH SKIES CLEARING AND
HIGH TEMPS IN THE MID 80S NORTH TO NEAR 90 DEGREES ACROSS THE SOUTH.
LOWS IN THE MID 60S TO LOWER 70S.
MONDAY AND TUESDAY: A STRONGER WAVE WILL APPROACH LATER ON MONDAY AS
A SURFACE LOW DEVELOPS SOMEWHERE BETWEEN THE OHIO VALLEY AND THE
APPALACHIANS. LOW LEVEL DETAILS ARE MURKY AT THIS TIME BUT IN
GENERAL...FRONTOGENESIS WILL OCCUR AND A COLD FRONT SHOULD CROSS THE
AREA BY LATE TUESDAY NIGHT OR EARLY WEDNESDAY MORNING. EXPECT
WEATHER TO BE UNSETTLED UP UNTIL FRONTAL PASSAGE...MAINLY FROM
MONDAY AFTERNOON THROUGH TUESDAY NIGHT WITH SHOWERS AND
THUNDERSTORMS POSSIBLE DURING THIS TIME. HIGHS UPPER 80S TO LOW 90S.
LOWS UPPER 60S TO LOW 70S.
WEDNESDAY AND THURSDAY: FRONT WILL EXIT THE COAST ON WEDNESDAY AND
SOME VERY UNSEASONABLY STRONG COLD AIR ADVECTION WILL ENSUE AS A
VERY SHARP UPPER TROUGH WILL DIG DOWN THROUGH THE CAROLINAS. EXPECT
MOSTLY DRY CONDITIONS WITH COOLER HIGHS IN THE MID TO UPPER 80S AND
LOWS IN THE MID 60S TO NEAR 70 DEGREES WITH A FEW LOWER 60S
SPRINKLED INTO THE NW PIEDMONT.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 135 PM THURSDAY...
VFR CONDITIONS ARE NOTED AT ALL CENTRAL NC TAF SITES CURRENTLY...
BUT CONFIDENCE IS HIGH THAT AVIATION CONDITIONS WILL GRADUALLY
DETERIORATE ESPECIALLY TOWARD NIGHTFALL. WE'RE ALREADY SEEING
NUMEROUS SHOWERS AND STORMS NEAR FAY/INT/GSO SOON TO AFFECT RDU AND
THEN RWI OVER THE NEXT FEW HOURS. LOCALIZED MVFR TO IFR CONDITIONS
WILL ACCOMPANY ANY SHOWERS OR STORMS... ALONG WITH ERRATIC STRONG
WIND GUSTS. GENERALLY VFR CONDITIONS EXPECTED AWAY FROM CONVECTION.
COVERAGE WILL TREND UP LATER THIS AFTERNOON AND ESPECIALLY THROUGH
THIS EVENING WITH MOST PLACES LIKELY TO SEE AT LEAST A BRIEF PERIOD
OF SUB-VFR VSBYS IN RAIN THIS EVENING. LATE TONIGHT AND INTO FRI
MORNING (AFTER 06Z)... COVERAGE OF RAIN AND ISOLATED STORMS WILL
DECREASE BUT IFR CLOUDS ARE EXPECTED TO DEVELOP. CIGS SHOULD TREND
UP TO MVFR AFTER 14Z. SHOWER/STORM CHANCES WILL INCREASE ONCE AGAIN
TOWARD THE END OF THE TAF VALID PERIOD.
LOOKING BEYOND 18Z FRI... HIGH CONFIDENCE IN SUB-VFR CONDITIONS
PERSISTING THROUGH MUCH OF FRI AFTERNOON AND THROUGH FRI NIGHT AS AN
UPPER LEVEL DISTURBANCE AND SURFACE LOW PRESSURE SLOWLY CROSS THE
REGION. EXPECT A TREND TOWARD MAINLY VFR SAT... HOLDING INTO MON
WITH WEAK HIGH PRESSURE OVERHEAD. SUB-VFR CONDITIONS AND
SHOWER/STORM CHANCES RETURN LATE MON INTO TUE AS ANOTHER UPPER LEVEL
TROUGH AND SURFACE LOW DIVES IN FROM THE NW. -GIH
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD/RAH
SHORT TERM...RAH
LONG TERM...ELLIS
AVIATION...HARTFIELD
Hazardous weather outlook, Aug 6, 10:23 AM EST, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1123 AM EDT THU AUG 6 2015
NCZ007>011-021>028-038>043-073>078-083>086-088-089-071030-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1123 AM EDT THU AUG 6 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING. THE GREATEST THREATS WILL BE FROM STRAIGHT LINE WIND
GUSTS IN EXCESS OF 60 MPH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 6, 1:22 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
222 PM EDT THU AUG 6 2015
NCZ075-083>086-061915-
SCOTLAND NC-RICHMOND NC-ANSON NC-HOKE NC-MOORE NC-
222 PM EDT THU AUG 6 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHERN SCOTLAND...
RICHMOND...ANSON...HOKE AND SOUTHERN MOORE COUNTIES UNTIL 315 PM
EDT...
AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HOFFMAN...OR NEAR ROCKINGHAM...MOVING
NORTHEAST AT 35 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...ROCKINGHAM...WADESBORO...RAEFORD...PINEHURST...
HAMLET...ABERDEEN...ANSONVILLE...HOFFMAN AND POLKTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3518 8028 3521 8026 3516 8022 3517 8020
3515 8018 3519 8011 3514 8007 3518 7985
3516 7963 3521 7959 3532 7921 3531 7919
3527 7922 3519 7910 3506 7910 3485 7935
3485 7963 3482 7962 3482 8032
TIME...MOT...LOC 1822Z 238DEG 29KT 3499 7966
ELLISSpecial weather statement, Aug 6, 1:26 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
226 PM EDT THU AUG 6 2015
NCZ040>042-076-077-061930-
JOHNSTON NC-WAKE NC-LEE NC-CHATHAM NC-HARNETT NC-
226 PM EDT THU AUG 6 2015
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PORTIONS
OF JOHNSTON...WAKE...LEE...CHATHAM AND HARNETT COUNTIES UNTIL 330 PM
EDT...
AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND STRONG THUNDERSTORMS NEAR FUQUAY-VARINA...OR 12
MILES SOUTH OF CARY...MOVING EAST AT 25 MPH. ADDITIONAL STORMS WERE
LOCATED OVER EASTERN CHATHAM AND CENTRAL LEE COUNTIES AND WILL
IMPACT JORDAN LAKE AND HARRIS LAKE.
VERY HEAVY RAIN AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...SANFORD...SMITHFIELD...PITTSBORO...LILLINGTON...WAKE
FOREST...GARNER...FUQUAY-VARINA...CLAYTON...DUNN...ZEBULON...
ANGIER...BENSON...GOLDSTON...RDU INTERNATIONAL...APEX...HOLLY
SPRINGS...MORRISVILLE AND KNIGHTDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
BOATERS ON THE OPEN WATER ARE ESPECIALLY VULNERABLE TO THE DANGERS
OF LIGHTNING. SEEK HARBOR IMMEDIATELY AND FIND SAFE SHELTER IN A
NEARBY BUILDING OR VEHICLE. DEADLY LIGHTNING STRIKES CAN OCCUR WELL
AHEAD OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND
WIND.
&&
LAT...LON 3587 7828 3577 7825 3561 7813 3558 7807
3542 7816 3535 7815 3526 7841 3526 7849
3532 7854 3525 7862 3526 7880 3519 7910
3527 7922 3531 7919 3535 7927 3548 7936
3550 7934 3584 7935 3587 7883 3600 7849
TIME...MOT...LOC 1823Z 252DEG 21KT 3561 7871
10Special weather statement, Aug 6, 1:34 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
234 PM EDT THU AUG 6 2015
NCZ038>040-073>075-061930-
RANDOLPH NC-DAVIDSON NC-CHATHAM NC-STANLY NC-MOORE NC-MONTGOMERY NC-
234 PM EDT THU AUG 6 2015
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PORTIONS
OF RANDOLPH...DAVIDSON...WESTERN CHATHAM...STANLY...MOORE AND
MONTGOMERY COUNTIES UNTIL 330 PM EDT...
AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND STRONG THUNDERSTORMS NEAR ROCKWELL...OR 11 MILES
EAST OF KANNAPOLIS...MOVING EAST AT 20 MPH.
HEAVY RAINFALL...FREQUENT LIGHTNING...AND WIND GUSTS UP TO 40 MPH
WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HIGH POINT...ASHEBORO...LEXINGTON...ALBEMARLE...RANDLEMAN...TROY...
CARTHAGE...SILER CITY...BADIN LAKE...NORTH CAROLINA ZOO...
THOMASVILLE...PINEHURST...BISCOE...SEAGROVE...LINWOOD...PLYLER...
ARCHDALE...TRINITY...MIDWAY AND LOCUST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING.
&&
LAT...LON 3550 8030 3551 8018 3572 8033 3574 8046
3583 8048 3589 8037 3597 8039 3603 8014
3601 8004 3592 8004 3590 7955 3584 7935
3548 7936 3532 7922 3516 7963 3514 8003
3519 8011 3516 8022 3521 8025 3518 8050
TIME...MOT...LOC 1832Z 249DEG 18KT 3549 8042
10Special weather statement, Aug 6, 2:12 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
312 PM EDT THU AUG 6 2015
NCZ022-039-062000-
GUILFORD NC-RANDOLPH NC-
312 PM EDT THU AUG 6 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN GUILFORD
AND NORTHWESTERN RANDOLPH COUNTIES UNTIL 400 PM EDT...
AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF THOMASVILLE...OR 10 MILES
WEST OF RANDLEMAN...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...HIGH POINT...ASHEBORO...RANDLEMAN...ARCHDALE...
TRINITY...PLEASANT GARDEN...JAMESTOWN...FOREST OAKS AND RANDLEMAN
REGIONAL RESERVIOR MARINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 50
MPH ARE CAPABLE OF KNOCKING DOWN OLD OR WEAKENED TREES AND TREE
LIMBS...IN ADDITION TO BLOWING AROUND TRASH CANS...POTTED
PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. SEEK
SHELTER IMMEDIATELY. THIS STORM IS PRODUCING AN EXCESSIVE AMOUNT OF
DEADLY CLOUD TO GROUND LIGHTNING.
&&
LAT...LON 3591 8005 3612 7991 3612 7974 3602 7956
3592 7963 3573 7980 3563 7999 3567 8006
TIME...MOT...LOC 1910Z 219DEG 21KT 3579 7999
VINCENTSpecial weather statement, Aug 6, 2:27 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
327 PM EDT THU AUG 6 2015
NCZ078-089-062030-
WAYNE NC-SAMPSON NC-
327 PM EDT THU AUG 6 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WAYNE AND
NORTHEASTERN SAMPSON COUNTIES UNTIL 430 PM EDT...
AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF MOUNT OLIVE...MOVING NORTHEAST
AT 20 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...MOUNT OLIVE...WALNUT CREEK...NEWTON GROVE...SEVEN
SPRINGS...BROGDEN...MAR-MAC...GRANTHAM...CLIFFS OF THE NEUSE STATE
PARK AND HOBBTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3534 7782 3518 7783 3516 7788 3515 7789
3517 7793 3516 7797 3519 7802 3518 7807
3519 7816 3509 7817 3505 7816 3503 7827
3525 7839 3534 7822 3535 7816 3538 7816
3555 7782 3543 7783 3540 7780 3538 7780
TIME...MOT...LOC 1927Z 239DEG 18KT 3521 7826
ELLISSpecial weather statement, Aug 6, 2:34 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
334 PM EDT THU AUG 6 2015
NCZ008-025-041-062015-
WAKE NC-DURHAM NC-GRANVILLE NC-
334 PM EDT THU AUG 6 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTH CENTRAL
WAKE...EASTERN DURHAM AND SOUTHERN GRANVILLE COUNTIES UNTIL 415 PM
EDT...
AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF RDU INTERNATIONAL...OR 10
MILES NORTH OF RALEIGH...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CREEDMOOR...BUTNER...RDU INTERNATIONAL...STEM...
LAKE BUTNER...FALLS LAKE STATE REC AREA...BETHESDA AND PURNELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 50
MPH ARE CAPABLE OF KNOCKING DOWN OLD OR WEAKENED TREES AND TREE
LIMBS...IN ADDITION TO BLOWING AROUND TRASH CANS...POTTED PLANTS...
LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3617 7850 3608 7854 3604 7854 3602 7855
3602 7854 3592 7858 3586 7866 3582 7876
3593 7889 3621 7880
TIME...MOT...LOC 1933Z 206DEG 9KT 3596 7872
VINCENTThunderstorm Wind, Randolph
- When
- August 6, 2:37 PM EST to 2:48 PM EST
- Where
- Randolph County, 0.69 mi N of Ulah to 1.12 mi W of Cheeks
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 35.640, -79.830
Widespread trees and power lines were blown down along a swath from Ulah to near Coleridge. This included numerous blown down trees at the North Carolina Zoological Park.
Thunderstorm Wind, Randolph
- When
- August 6, 2:57 PM EST
- Where
- Randolph County, 3.13 mi ENE of Parks Xrds
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.720, -79.570
A tree was blown down on Kildee Church Road.
Thunderstorm Wind, Chatham
- When
- August 6, 3:05 PM EST
- Where
- Chatham County, 2.89 mi WNW of Siler City Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 35.710, -79.550
A tree was blown down onto a power line on Old Coleridge Road near Siler City.
Thunderstorm Wind, Granville
- When
- August 6, 4:15 PM EST
- Where
- Granville County, 0.69 mi N of Huntsboro
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 36.360, -78.530
The Henderson AWOS reported a 61 mph wind gust.
Flash Flood, Sampson
- When
- August 6, 6:15 PM EST to 7:30 PM EST
- Where
- Sampson County, 2.82 mi SSW of Highsmiths to 1.81 mi W of Butlers Xrds
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.880, -78.510
Flooding was reported at several location along Highway 24 between Roseboro and the county landfill. Several places were impassible.
Thunderstorm Wind, Forsyth
- When
- August 6, 6:46 PM EST to 6:53 PM EST
- Where
- Forsyth County, 0.56 mi E of Stanleyville to 2.17 mi SW of Walkertown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 36.200, -80.270
A few trees were blown down along a swath from Stanleyville to near Walkertown. One tree fell on a house and another one fell on a vehicle. Monetart damages were estimated.
Flash Flood, Guilford
- When
- August 6, 9:40 PM EST to 10:40 PM EST
- Where
- Guilford County, 0.53 mi S of Hamilton Lakes to 0.53 mi NNE of (Gso)greensboro Rgnl
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.072, -79.829
High water caused two road closures, one at Horsepen Creek Road and Carlson Dairy Road and the other at Westover Terrace and West Friendly Avenue.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Wind in California, August 6, 20152 injured · $18 million · EF1 · 2 events
- Heat in Texas, August 6, 20151 death · 1 event
- Tornadoes and Hail in Minnesota, August 6, 2015$610,000 · EF1 · 16 events
- Flash Flood and Damaging Winds in Georgia, August 6, 2015$338,000 · 75 kt wind · 24 events
- Tornadoes and Damaging Winds in Alabama, August 6, 20157 injured · EF1 · 4 events
- Flash Flooding and Damaging Winds in South Carolina, August 6, 2015$113,000 · 60 kt wind · 31 events
- Tornadoes and Hail in South Dakota, August 6, 2015$100,000 · EF0 · 17 events
- Damaging Winds and Lightning Strike in Georgia, August 6 to 7, 20151 injured · $31,000 · 65 kt wind · 14 events
- Hail and Damaging Winds in North Carolina, August 6, 2015$53,000 · 1.25 in hail · 4 events
- Damaging Winds in Arizona, August 6, 2015$40,000 · 70 kt wind · 2 events
- Hail in Kansas, August 6, 2015$25,000 · 1.75 in hail · 5 events
- Damaging Winds and Lightning Strike in Georgia, August 6, 2015$20,000 · 50 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599752, 599753, 599754, 599755, 599756, 599757, 599758.